Feel like I'm Loosing my Lucid Abilties

Hello all! i have a question, if anyone can help me that would be greatly appreciated.

Ever since i was very little i’ve been an avid lucid dreamer. Over the years, i got more skilled with it, and I began using it as a coping mechanism to deal with some trauma in my life. I mean, to the point where it was becoming excessive and unhealthy. I’d awaken at midnight, then every three hours i’d have another very, very long dream, continuing until twelve in the afternoon, so five dreams per night plus sometimes a nap in the middle of the day.

Then something started going wrong- it was like i couldn’t dream properly anymore at all, especially not lucid because i’d either be plunged in a nightmare or i’d instantly wake up. Eventually, i was no longer able to even sleep, i would toss restlessly for days on end with no relief. Due to some other stressors in my life plus my severe sleep deprivation my mind just straight-up broke, and i had to be hospitalized.

I had one last bizarre lucid dream before the night of my psychotic break and after that, something shifted in my mind, it was like my dreaming abilities faded away and i stopped journalling for three years. i only started it back up again this month. maybe my reduced lucid dreams are a result of the medications they put me on? i honestly dont know, but i feel sad because i remember how it used to be and the dreamscape i have now seems so dull and lifeless by comparison to the vibrant, creative world i used to have.

Can anyone help me? is there such a thing as lucid dreaming too much to the point where it chemically unbalances the brain?

Were you “medicated” with “anti psychotics” until recently?
Get off that chemical lobotomy. Or give it a few months (to a full year) of exercise and … just waiting for your faculties to recover while you continue trying on the side.

Oh I just read the full post and you mention medications yourself. These chemical lobotomys aim to destroy your creativity, intuition, abstract thinking and even ability to feel emotion in any kind of meaningful way. Thats how they work at “making you sane again”. Doctors even called them chemical lobotomys, PROUDLY, when they came out. It was sort of a lobotomy light.

So here it is, these are simply the afterquakes of you getting abused by a primitive medical system with a superiority complex. Parts of your brain might be shrunk even but you can recover from anything, @theNexus . I am not saying anything that isn’t explicitly stated by doctors and the pharma industry, they just don’t tell it to your face.
You surely have noticed a dimished ability to perform in conversations f.e.?

In the meantime, do things that are not normal, like go out for a walk at 2 am or whatever it takes. You are not normal nor should you aspire to be.

If you plan on, after 3 years, to live by your own judgement and want to get off the abusive ride, you cannot suggest your doctors that you are willing to just stop taking the medications. You will have to lie, as unfortunate as that is, or they will just rehospitalise you and forcefully medicate you because it looks better on paper. If you stop the medications by yourself, do so over the course of a few weeks in slowly reduced dosages.

Dont let any present situations discourage you.
Here is another tip: If you are dedicated to your creative world, try connecting to it when you are awake - be it by simply daydreaming or little sketches of places or characters throughout the day. It won’t be easy, but don’t waste your time on anger now. If you have to, warn others before they submit to the same treatment.

For anyone else that reads this: When you get “hospitalised” remember your rights: You have the right to remain silent, anything you say can and will be used against you. Get a lawyer and don’t give them any story. [Disturbing and optional image :. https://i.imgur.com/Fjqaf7J.jpg]

When i went to the hospital i think they had no idea what was going on with me and just threw a bunch of meds at the wall to see what stuck. The first time they had me on, i think it was called Risperodone? Risperidol? which ended up giving me an allergic reaction and i had to go back to be monitored while they found something that was less terrible {it’s Abilify.} i can say that while it allows me able to function on a basic level, my memory recall has dropped significantly, it was already pretty bad because i have a dissociative disorder so i tend to just forget things anyways. They also, because my case was so weird, kept shuffling me from doctor to doctor and weren’t able to really help me because they weren’t listening. I even signed a thing allowing my mom to know what was going on with me but they kept conveniently ‘loosing the papers’ etc. I can say they, uh, they tried? but it was a bit milquetoast of an effort.

1 Like

I’ll say, too, they kept treating me like i was schizophrenic even though i was not experiencing hallucinations or delusions- my therapist later removed that diagnosis from my list and thought that me being schizophrenic was laughable {i really trust her, she’s an amazing person and knows what she is doing.} When i went into the hospital i was like, “yeah i have DID” but they didn’t believe me, so i had to draw out one of my alters to talk to them just to get them to understand.

Part of what happened to me on that night was that my alters were hurting on such a severe level that they all just couldn’t handle it anymore, i started getting some memories back…i dont think that collection of alters was fully integrated with me, I’m not sure. i know there’s others {like Jessica, Imp, or Aurora} where if they are fronting i am totally gone, but those instances are super rare and i usually deliberately keep myself from switching because I’m kinda scared to…

1 Like

No idea if this is relevant but I’ll throw it out there! : p

When we’re kids, we live and breathe creativity. Later in life we go through all kinds of things that ultimately shut it down to a large extent.

Society also has a very distorted image of creativity itself. Think of shows like American Idol, or pretty much any other variety show. There’s only one winner, who always wins based on innate talent, and everyone is else is a clear loser.

In other words, we often collectively make creativity and play into a talent competition where there can only be one winner - everyone else is by definition a failed attempt. Individualism at its worst…

It’s sneaky, but in this and many other ways (just think of traditional schooling…), we are transformed from fun loving, uber creative kids to adults who have lost their love of play and creativity. Maybe your love of art, music or drawing was crushed by devastating criticism or perceived failure. Or maybe in your case it’s an unrelated issue that required heavy medication.

The problem is that we forget how to be creative… Which is by definition a process. It’s fun, and it’s play. It’s not caring what anyone thinks, and being totally immersed in the rapt wonder at life and its infinite possibilities. You have to remember the flow of it, and fight back against old scripts that may have been wired into your mind.

I don’t know anything about medication but I know this: that creativity must be jump started like a dead car battery.

Watch zany, far out movies like Waking Life. Read sci-fi or fantasy. Daydream again, with no goal in mind. Play with your kid and make up a story together - then live it out. Do things beyond your usual habits. Draw without censoring yourself. Have fun, be yourself, and turn on the wonder switch in your soul.

One thing I started doing lately that’s allowed me to LD is to start up that battery. It does work… Even though my own battery is at about 10 percent right now. I’m learning, slowly…

3 Likes

I think it might be dangerous to just tell people to go off of anti psychotic medication. True, some people have creative psychic gifts and maybe some medications can damper those gifts. But in the right medication you can turn off the bad symptoms like anxiety and panic attacks, but take a dose low enough to still be you and have your gifts.

I experienced spiritual warfare and without clozaril I would probably still be hearing voices. I reduced my dose a lot and feel safe, but going off it completely would be silly and too risky. I still have lucid dreams and have psychic empathy. If it is REAL, then a medication cannot make it go away. God still talks to me but the clozaril just keeps the scary things away.

Anyways stay on your meds for now and consult with your loved ones or a peer worker or a psychiatrist when you are ready to wean yourself off of them. But keep in mind that it is dangerous and you might need them again. And do things like meditate, work out, work on sleep hygeine, even smoke weed, etc, to become more psychic and have lucid dreams. But you need an off button for when it gets really scary!

2 Likes

That makes sense Joe Canada, ill see if i can practice ways of enhancing my creativity and get in touch with my childlike side ^^…hopefully that will work! i remember i used to paint dream-like pictures using symbolism, maybe i could try that again?

And ye im definitely not gonna just go off my meds entirely, there was a situation about a year back with my insurance where they wouldn’t give me my prescription and i ran out of my abilify for three days. that was not fun. But if im being honest i do sometimes skip doses on occasion due to a second time where their computer deleted my files {i had to slowly reduce my dosage so i wouldn’t have a repeat of the first situation.} im now always a bit afraid i’ll just run out again even though logically i know i’ll be ok

1 Like